Doctor insights on:
Cause Of Cosopt Allergy
Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more
Sulfa, cosopt: Depending on what your target range of pressure is, you could try timolol, alphagan, xalatan, (latanoprost) lumigan, travatan, xioptan, or combigan. Pilocarpine is also available but not nearly as convenient to use. Then there is laser treatment too. Incisional surgery for glaucoma would be for people whose eye pressure is suboptimally controlled despite maximal tolerated medical &/or laser treatment. ...Read more
Switched from travatan to cosopt 1mo. Ago due to side effects. Cosopt lowered pressure 2-3 pts more & near vision improved. Could cosopt cause this?
Yes: Two reasons i think: 1st- is that if you had problems with travatan and it was causing corneal irritation, then switching to Cosopt that doesn't cause this could improve vision. 2nd- unusually Cosopt may cause transient myopia (reversible when stopping) which would improve your near vision. Chronic treatment of glaucoma has been associated with faster cataract formation, usually increased myopia. ...Read more
Use cosopt 2x day for glaucoma. Sometimes is 14 hrs. before I use drop. Could pressure rise in 2 hrs. & cause damage? How far from 12hrs. is safe?
Don't get paranoid: The interval of time between medication applications should be uniform. 12 hours for maximal therapeutic benefit. However, missing the drops by two hours or so should not cause any problems, especially if it occurs only in frequently. Take responsibility, and make it a priority to follow your doctor's recommendations for medication and follow up visits in the office. ...Read more
I have been using cosopt for glaucoma in one eye for 1 month. So far no side effects. How likely is it for cosopt to cause hair loss?
Can the eye drop cosopt used for glaucoma cause hair loss? If yes, will it grow back if the drop is discontinued & some other drop used.
Doubt it is cause: All medications have side effects including Cosopt. But loss of hair is not listed or known. That said, you could be the first to lose hair from this, but I would suspect first another cause. Check with your family doctor and see if he can evaluate you for an alternate cause. ...Read more
Eye pressure drop: This is a combination product of two generally effective agents that lower eye pressure. It is now available in a generic form. Your ophthalmologist (you are seeing a real doctor - an md?) prescribed this to treat your glaucoma and hopefully it is having the desired effect. ...Read moreSee 1 more doctor answer
Glaucoma: Cosopt is a combination glaucoma drop that combines a beta-blocker and carbonic anhydrase inhibitor. It can lower the eye pressure quite well, but can cause eye irritation and may not be appropriate for all patients. As long as the eye pressure is low, there is no evidence of progressing vision loss, and you are tolerating the drop, it is perfectly appropriate to use it. ...Read moreSee 1 more doctor answer
Cosopt: "Cosopt PF is contraindicated in patients with bronchial asthma, a history of bronchial asthma, or severe chronic obstructive pulmonary disease." "osopt PF is contraindicated in patients with sinus bradycardia, second or third degree atrioventricular block, overt cardiac failure, and cardiogenic shock." "Cosopt PF is contraindicated in patients who are hypersensitive to any component of this ...Read more
I have glaucoma i use cosopt for years. in the past 3months i couldn't it and the pharmacist gave me xolamol and im using it is it a problem?
Pharmacist: Your pharmacist can be very helpful in answering questions about your medications. A study showed that the 2 eye drop medications were equally effective. Xolamol is a generic version of cosopt. I hope this helps and reassures you. ...Read more